I have recently started taking adderall for my ADD. Its been about 4 or 5 months now and I can tell a huge difference in everything and it has greatly improved my grades at school and over all life. Unfortunately I have been experiencing some side effects. I am often light headed, noxious, my vision is often fuzzy and I have been dealing with some depression. I have been looking the other way because the adderall helps so greatly it was worth those effects. Unfortunately I have gotten worse, I have been fainting often upon standing and my vision has gotten worse. I was wondering how urgent these side effects really are? Also any suggestions to other medication I can take would be appreciated.
There are many other meds you can try that work well for ADHD. I want to ask, first of all, about the Adderall, are you eating before you take the medication? I used to take Adderal and if I didnt eat before I took it, it would make me really sick and jittery. These side effects do get better after your body gets more used to the medicine You also have to be sure you stay well hydrated, drinking at least 8-8oz glasses of fluids like water or juice per day. Fainting when you stand means that your blood pressure is dropping when you stand. It is called orthostatic hypotension. It helps if you stand slowly and wait a bit for your body to "equalize" Dont jump up real quick and take off. When you stand quickly with orthostatic hypotension your blood pressure drops so quickly it deprives the brain of oxygen causing you to pass out. Rising slowly from sitting to standing will help that and so will staying well hydrated. Eating prior to taking the medicine should help the nausea and lightheadedness. If these things do not help then you need to see your prescriber to determine if the dose needs adjusting or you may just need another medication. Adderall may not be the right one for you. There are many: Strattera, Concerta, Vyvanase, and others that may work better with your system. I would try some of the above suggestions and see if you can make the Adderall work since it has helped so much, if you could just get past the side effects. I do know that after I was on it for 6 months to a year later almost all the side effects stopped for me. Everyone is different though. Good Luck!
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Aug 2011 • 2 answers
Updated 1 Mar 2019 • 3 answers
Updated 11 Apr 2016 • 2 answers
Updated 13 Jun 2018 • 1 answer
Updated 8 Aug 2018 • 1 answer